Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What further treatment should be given for epilepsy as medicines are not effective ?

My dad is a 55 year old with temporal lobe epilepsy . He is had this disorder since he was a baby (due to high fever ) and went without seizures from toddler age til age 27 and has had them uncontrollably ever since. My frustration is that he has become more and more hard to be around. He is extremely arguementative. It s like he enjoys being fussy and pissing people off. (excuse the verbage) He has totally lost his personality. He takes on the persona of others. Its really weird. Its like he has lost his own identity. He has no interest in any activities. He was a very active person. He has been out of work on disability for 10 years now and it s like he is married to the couch and telephone. His driving privilages have been revoked due to multiple collisions but he still wants to drive. Says if he can drive he will feel better? I m seriously worried about him because its like he is evil, fussy with everyone including being disrespectful to his own mother. (when we tell him he is wrong he claims he hasn t done anything to anybody?) Can you give me some ideas on what to do as far as treatment next with him. Meds are not working..phenobarb, keppra, dilantin , clonazapam,etc.
Asked On : Sun, 5 Jun 2011
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Your father seems to be suffering from epileptic personality disorder. It is called Waxman Geschwind syndrome. It is very common for people with long term epilepsy to have personality changes and it is very difficult for others to understand and adjust to them. It would be advisable for you to take him to a Psychiatrist apart for control of his behavioral problems so he does not harm himself or others. Anti-epileptics sometimes are not sufficient to control this aspect and anti-psychotics might be warranted
Answered: Sun, 5 Jun 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor